Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 72, NWS Green Bay, WI

October 29, 2011

NWS Green Bay, WI issued this small craft advisory at Oct 29, 2011, 3:29 PM CDT. It took effect at Oct 30, 2011, 10:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:29 PM CDT (20:29 UTC)
In effect from
Oct 30, 2011, 10:00 AM CDT
Expired
Oct 31, 2011, 4:00 AM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WHUS73 KGRB 292029
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT SAT OCT 29 2011

...STRONG SOUTHERLY WINDS WILL CAUSE HIGH WAVES SUNDAY...

.A LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL APPROACH THE AREA
ON SUNDAY. THE INCREASED PRESSURE GRADIENT WILL CAUSE GUSTY
SOUTHERLY WINDS AND HIGH WAVES SUNDAY MID MORNING THROUGH SUNDAY
EVENING.

LMZ541>543-300430-
/O.NEW.KGRB.SC.Y.0072.111030T1500Z-111031T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
329 PM CDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY. 

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY SUNDAY
  MORNING.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
689 
WHUS73 KGRB 300201
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
901 PM CDT SAT OCT 29 2011

...STRONG SOUTHERLY WINDS WILL CAUSE HIGH WAVES ON SUNDAY...

.A LOW PRESSURE SYSTEM CURRENTLY OVER THE EASTERN DAKOTAS WILL
APPROACH WISCONSIN OVERNIGHT. THE INCREASED PRESSURE GRADIENT WILL
CAUSE GUSTY SOUTHERLY WINDS AND HIGH WAVES SUNDAY MID MORNING
THROUGH SUNDAY EVENING.

LMZ541>543-301015-
/O.CON.KGRB.SC.Y.0072.111030T1500Z-111031T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
901 PM CDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY SUNDAY 
  MORNING. 

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
735 
WHUS73 KGRB 300911
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT SUN OCT 30 2011

...STRONG SOUTHERLY WINDS WILL CAUSE LARGE WAVES THIS AFTERNOON
THROUGH THIS EVENING...

.LOW PRESSURE WILL MOVE FROM IOWA TO SOUTHERN LAKE MICHIGAN AND
PRODUCE GUSTY SOUTH WINDS TODAY AND TONIGHT. THE WINDS WILL
PRODUCE LARGE WAVES IN THE LAKE MICHIGAN NEARSHORE WATERS.

LMZ541>543-301715-
/O.CON.KGRB.SC.Y.0072.111030T1500Z-111031T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
411 AM CDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM CDT THIS EVENING...

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY AFTERNOON.

* WAVES...1 TO 3 FT BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
796 
WHUS73 KGRB 301525
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CDT SUN OCT 30 2011

...STRONG SOUTHEAST WINDS WILL CAUSE LARGE WAVES THIS AFTERNOON
THROUGH LATE TONIGHT...

.LOW PRESSURE WILL MOVE FROM SOUTHERN MINNESOTA TO NORTHERN LAKE
MICHIGAN...PRODUCING GUSTY SOUTH WINDS THIS AFTERNOON AND TONIGHT.
THE WINDS WILL PRODUCE LARGE WAVES IN THE LAKE MICHIGAN NEARSHORE
WATERS.

LMZ541>543-302330-
/O.EXT.KGRB.SC.Y.0072.000000T0000Z-111031T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1025 AM CDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KTS...WITH GUSTS TO 30 KTS.

* WAVES...2 TO 4 FT BUILDING TO 4 TO 7 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
315 
WHUS73 KGRB 302008
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT SUN OCT 30 2011

...STRONG SOUTHERLY WINDS WILL CAUSE LARGE WAVES THROUGH EARLY
MONDAY MORNING...

.LOW PRESSURE MOVING OVER WESTERN WISCONSIN AND NORTHERN LAKE
MICHIGAN WILL CONTINUE TO PRODUCE GUSTY SOUTH WINDS TONIGHT
THROUGH EARLY MONDAY MORNING. THE WINDS WILL PRODUCE LARGE WAVES
IN THE LAKE MICHIGAN NEARSHORE WATERS.

LMZ541>543-310415-
/O.CON.KGRB.SC.Y.0072.000000T0000Z-111031T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
308 PM CDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WINDS...SOUTHEAST 15 TO 20 KTS...WITH GUSTS TO 25 KTS.

* WAVES...4 TO 7 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
483 
WHUS73 KGRB 310155
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
855 PM CDT SUN OCT 30 2011

...STRONG SOUTHERLY WINDS WILL CAUSE LARGE WAVES THROUGH EARLY
MONDAY MORNING...

.LOW PRESSURE MOVING OVER CENTRAL WISCONSIN WILL CONTINUE TO
PRODUCE GUSTY SOUTH WINDS TONIGHT BEFORE SUBSIDING AFTER
MIDNIGHT. THE WINDS WILL PRODUCE LARGE WAVES IN THE LAKE MICHIGAN
NEARSHORE WATERS THAT WILL CONTINUE A FEW HOURS AFTER THE WINDS SUBSIDE.

LMZ541>543-310900-
/O.CON.KGRB.SC.Y.0072.000000T0000Z-111031T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
855 PM CDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WINDS...SOUTHEAST 15 TO 25 KTS DECREASING TO 10 TO 15 KTS AFTER
  MIDNIGHT.

* WAVES...4 TO 7 FT BEFORE SUBSIDING TO 3 TO 5 FT AFTER MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 2:52 PM CDT, 37 minutes earlier.

Area forecast discussion, Oct 29, 2:52 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT SAT OCT 29 2011

.SHORT TERM...EARLY AFTERNOON WATER VAPOR IMAGERY SHOWS NEXT
WEATHER SYSTEM MOVING INTO W DAKOTAS FROM CANADA. CLOUDS WILL
INCREASE TONIGHT AS SHORTWAVE TROF MOVES QUICKLY SE TOWARDS THE
REGION. MIN TEMPERATURES MAY BE REACHED DURING THE LATE EVENING OR
EARLY MORNING HOURS AS CLOUDS INCREASE AND BOUNDARY LAYER WINDS
INCREASE AFTER MIDNIGHT.

THE SHORTWAVE TROF IS FORECAST TO SHARPEN ON SUNDAY AS IT APPROACHES
WHICH RESULTS IN STRONGLY DIFFLUENT UPPER FLOW ACROSS STATE. THIS
UPPER SUPPORT COMBINED WITH LOW LEVEL WARM ADVECTION WILL BE
SUFFICIENT FOR A WIDE AREA OF MAINLY RAIN. BOUNDARY LAYER
TEMPERATURES AND CRITICAL THICKNESS FORECASTS SUGGEST THAT IT
WILL START OUT AS RAIN ACROSS ALL BUT THE NORTH-CENTRAL PART OF
THE FORECAST AREA...WHERE SNOW MAY MIX IN FROM TIME-TO-TIME. MAX
TEMPS ON SUNDAY WILL BE HELD DOWN BY CLOUDS AND PRECIPITATION.
USED A BLEND OF 29/12Z MOS TEMPS.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERN
IS PCPN CHCS.

MODELS IN GOOD GENERAL AGREEMENT WITH AN UPPER LOW TRACKING ESE
ACROSS THE SOUTHERN HALF OF WI ON SUNDAY NIGHT. DEFORMATION ZONE
PCPN ASSOCIATED WITH THIS SYSTEM WILL AFFECT THE RGN...ESPECIALLY
FAR NE WI DURING THE EVG. HAVE BUMPED POPS UP OVER THE ENTIRE FA...
WITH LIKELY POPS IN THE FAR NE AND ALONG THE LKSHR. LLVL THICKNESS
AND WET BULB TEMPS SUPPORT ALL RAIN. PCPN WILL TAPER OFF OVERNIGHT
AS THE LOW PULLS OUT. BUMPED MIN TEMPS UP A LITTLE BIT.

UPPER LEVEL RIDGING WILL OCCUR ACROSS THE WSTRN GREAT LKS ON MONDAY...
BUT A LINGERING LLVL THERMAL TROUGH WILL KEEP CLOUDS IN PLACE UNTIL
LATE IN THE DAY. MIXING THROUGH 925-875 MB SUPPORT HIGHS IN THE
MID TO UPPER 40S. WAA WILL INCREASE AHEAD OF A COLD FRONT APPROACHING
FROM THE NORTHERN PLAINS ON MONDAY NIGHT AND TUESDAY. MODELS SUGGEST
THAT THIS PERIOD WILL BE GENERALLY DRY...WITH MAINLY MID/HIGH LEVEL
CLOUDS. RAISED MAX TEMPS 2-4 DEGREES ON TUESDAY...AS MIXING THROUGH
925-900 MB SUPPORTS HIGHS IN THE MID TO UPPER 50S.

PREVIOUSLY MENTIONED COLD FRONT WILL MOVE THROUGH THE FORECAST AREA
ON TUESDAY NIGHT AND WEDNESDAY...BUT MOST OF THE PCPN SHOULD BE EITHER
ALONG OR BEHIND THE FRONT...AS THE UPPER TROF LAGS BACK TO THE WEST.
HIGHEST POPS SHOULD BE DURING THE DAY ON WEDNESDAY...POSSIBLY LINGERING
INTO WEDNESDAY NIGHT OR THURSDAY AS AN UPPER LOW DEVELOPS IN THE CENTRAL
PLAINS AND HEADS TOWARD THE NORTHERN OHIO VALLEY.

GENERALLY DRY CONDITIONS ANTICIPATED FROM THURSDAY NIGHT INTO FRIDAY
NIGHT...WITH PCPN CHCS RETURNING WITH THE NEXT UPPER TROF AND
ASSOCIATED COLD FRONT FRIDAY NIGHT INTO SATURDAY.
&&

.AVIATION...SCT MVFR CIGS WITH STRATOCU IN FAR N WI...OTHERWISE
MAINLY CLEAR SKIES INTO EARLY EVENING BEFORE HIGH CLOUDS APPROACH
WITH NEXT WEATHER SYSTEM. EXPECT MVFR CIGS AND VIS WITH LIGHT RAIN BY
MID- LATE SUNDAY MORNING SPREADING ACROSS AREA. SOME SNOW POSSIBLE
IN FAR N AT ONSET OF PRECIPITATION.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JKL/KIECKBUSCH
Hazardous weather outlook, Oct 29, 2:54 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CDT SAT OCT 29 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
254 PM CDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ521-522-541>543-302000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
254 PM CDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

WAVES ON LAKE MICHIGAN COULD BECOME HAZARDOUS FOR SMALL CRAFT LATE
SUNDAY MORNING INTO THE EVENING.

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.